Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 120, NWS Tulsa, OK

April 25, 2005Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 6:35 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 6:35 PM CDT (23:35 UTC)
Expired
Apr 25, 2005, 7:30 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252336
SVRTSA
OKC037-143-260030-
/O.NEW.KTSA.SV.W.0120.050425T2335Z-050426T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES WEST OF BRISTOW...MOVING EAST AT 20 MPH.
  ANOTHER STORM CAPABLE OF PRODIUCING LARGE HAIL WAS NEAR LAWRENCE
  CREEK.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRISTOW...
  MANNFORD...KELLYVILLE...SAPULPA...KIEFER...MOUNDS AND SAND SPRINGS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9647 3581 9654 3588 9604 3617 9599

$$
3 follow-up statements
000 
WWUS54 KTSA 252347
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT MON APR 25 2005

OKC037-143-260030-
/O.CON.KTSA.SV.W.0120.000000T0000Z-050426T0030Z/
TULSA OK-CREEK OK-
645 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR CREEK
AND TULSA COUNTIES...

AT 640 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT
WAS PRODUCING HAIL UP TO HALF DOLLAR SIZE 3 MILES WEST OF BRISTOW.
THIS STORM WAS MOVING EAST AT 20 MPH.  ANOTHER STORM WAS NEAR
MANNFORD..PRODUCING QUARTER SIZE HAIL ALSO MOVING EAST AT 20 MPH.


SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD...
KELLYVILLE...SAPULPA...KIEFER...SAND SPRINGS AND GRAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9647 3581 9654 3588 9604 3617 9599

$$
000 
WWUS54 KTSA 252353 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 25 2005

OKC037-143-260030-
/O.CON.KTSA.SV.W.0120.000000T0000Z-050426T0030Z/
TULSA OK-CREEK OK-
652 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR CREEK
AND TULSA COUNTIES...

AT 649 PM CDT...STORM SPOTTERS IN BRISTOW REPORTED A SEVERE 
THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL. QUARTER
SIZE HAIL WAS ALSO REPORTED IN MANNFORD WITH A SECOND STORM.
THE STORMS WERE MOVING EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLYVILLE...
SAPULPA...KIEFER...SAND SPRINGS AND GRAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9633 3578 9642 3587 9619 3588 9604
      3617 9599

$$
000 
WWUS54 KTSA 260006
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT MON APR 25 2005

OKC037-143-260030-
/O.CON.KTSA.SV.W.0120.000000T0000Z-050426T0030Z/
TULSA OK-CREEK OK-
707 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR CREEK
AND TULSA COUNTIES...

AT 702 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAND SPRINGS TO
6 MILES NORTHWEST OF KELLYVILLE...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAY...
KELLYVILLE...SAPULPA AND KIEFER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9633 3580 9636 3587 9619 3588 9604
      3617 9599

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 5:39 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 25, 5:39 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT MON APR 25 2005

.MESOSCALE UPDATE...
AT 5PM A MESOSCALE SURFACE LOW WAS DEVELOPING JUST EAST OF
STILLWATER ON A STATIONARY FRONT THAT ARCHED ACROSS NORTHEAST
OKLAHOMA FROM NEAR STILLWATER TO JUST SOUTH OF BARTLESVILLE TO NEAR
GROVE TO NORTHERN CARROLL COUNTY.  MOISTURE CONVERGENCE WAS
INCREASING ALONG THE STATIONARY FRONT AHEAD OF THE SURFACE LOW AND
THE CAP INDEX HAD DROPPED FROM THE MESO LOW TO TULSA.  THUNDERSTORMS
SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS NEAR THE FRONT.  OVERALL
THE CONVECTIVE INDICES ARE MIXED WITH DEEP-LAYER SHEAR ACROSS
NORTEAST OKLAHOMA NEAR THE LOWER RANGE FOR SUPERCELLS...AS LOW-LEVEL
WIND PROFILES IMPROVE FOR STORM ROTATION.  CAPE VALUES ARE EXPECTED
TO REMAIN AT OR BELOW 500 J/KG IN NORTHEAST OKLAHOMA THIS EVENING.

GIVEN THE WEAK DEEP-LAYER SHEAR FOR THIS TIME OF YEAR AND WEAK CAPE ONLY
A LIMITED SEVERE THREAT IS EXPECTED WITH STORMS IN NORTHEAST OKLAHOMA
...HOWEVER THE ENHANCED LOW-LEVEL WIND PROFILES SUGGEST SOME LOW-LEVEL
STORM ROTATION MAY OCCUR WITH CELLS THAT TRACK NEAR THE STATIONARY FRONT
AND THIS WILL HAVE TO BE MONITORED.

WE ARE MONITORING THE PROGRESS OF THE SUPERCELLS IN NORTH TEXAS.  THE
CURRENT CELLS ARE EXPECTED TO STAY SOUTH OF THE RED RIVER.  WIND PROFILES
IN FAR SOUTHEAST OKLAHOMA ARE QUITE FAVORABLE FOR SUPERCELL STORMS...HOWEVER
THE ATMOSPHERE THERE HAS YET TO BECOME SIGNIFICANTLY UNSTABLE.
WITH PEAK HEATING NOW PASSING AND A SIGNIFICANT RISE IN LOW-LEVEL MOISTURE
NOT EXPECTED...THE INSTABILITY IN FAR SOUTHEAST OKLAHOMA MAY STAY LIMITED.
THIS IS WILL HAVE TO BE MONITORED CLOSELY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005

...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
	ONSET....AFTER 3 PM

        AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
        ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 6 PM.

DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.

TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.

AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 25, 2:03 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CDT MON APR 25 2005

OKZ054>062-064>067-070>071-073-260100-
CRAIG OK-CREEK OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-
PITTSBURG OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
201 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CRAIG... CREEK... MAYES...
NOWATA... OKMULGEE... OSAGE...
OTTAWA... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...CHOUTEAU...TULSA...WAGONER...
COWETA...BARTLESVILLE...CHECOTAH...EUFAULA...CLAREMORE...
CATOOSA...MCALESTER...PAWHUSKA...NOWATA...OKMULGEE...HENRYETTA...
OKEMAH...PAWNEE...MUSKOGEE...MIAMI...VINITA AND SAPULPA.
Local storm report, Apr 25, 3:54 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     4 NE KEOTA              35.30N 94.87W
04/21/2005                   HASKELL            OK   PUBLIC

            NUMEROUS LARGE TREE LIMBS DOWNED

1110 PM     TSTM WND DMG     KEOTA                   35.26N 94.92W
04/21/2005                   HASKELL            OK   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWNED

1120 PM     TSTM WND DMG     3 SSW COWLINGTON        35.24N 94.75W
04/21/2005                   LE FLORE           OK   PUBLIC

            CARPORT DESTROYED

1121 PM     BLIZZARD         COWLINGTON              35.28N 94.73W
04/21/2005                   LE FLORE           OK   PUBLIC

            SEVERAL OUTBUILDINGS BLOWN OVER

&&

SAA
Special weather statement, Apr 25, 6:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON APR 25 2005

OKZ053-260000-
CHOCTAW OK-
602 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 602 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...
GOODLAND...BOSWELL...UNGER...SOPER...MESSER...KENT...SPEER AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 25, 6:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 25 2005

OKZ064-260000-
CREEK OK-
630 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...MOUNDS...KIEFER
AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:28 PM CDTSevere Thunderstorm WarningTSAChoctaw53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.